Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

August 7, 2014El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 7, 2014, 6:44 PM MDT for El Paso County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 6:44 PM MDT (00:44 UTC)
Expired
Aug 7, 2014, 7:15 PM MDT
In force
31 min
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 53 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
2160 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WWUS85 KPUB 080044
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
644 PM MDT THU AUG 7 2014
 
COZ084-085-080115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
644 PM MDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 715
PM MDT...

AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FALCON...OR 15 MILES EAST OF COLORADO
SPRINGS...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN COLORADO SPRINGS...FALCON...ELLICOTT AND SCHRIEVER AFB. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3879 10466 3898 10465 3901 10427 3874 10429
TIME...MOT...LOC 0044Z 193DEG 21KT 3891 10454 

$$

HODANISH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:58 PM MDT, 46 minutes earlier.

Area forecast discussion, Aug 7, 5:58 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT THU AUG 7 2014

.UPDATE...
ISSUED AT 554 PM MDT THU AUG 7 2014

MADE A FEW MINOR UPDATES TO THE GOING FORECAST. AREAS ACROSS EL
PASO COUNTY...SOUTHEAST ACROSS CROWLEY INTO BACA COUNTIES...ARE
SEEING STRONG TO SEVERE THUNDERSTORMS ALONG WITH VERY HEAVY
RAINFALL. HAIL TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH SOME
OF THESE STORMS...AND WINDS TO 60 MPH ARE POSSIBLE. LOCATIONS OVER
BACA COUNTY HAVE SEEN OVER 2 INCHES OF RAINFALL SO FAR...AND
ANOTHER 1 TO 2 INCHES ARE POSSIBLE OUT NEAR THE KANSAS BORDER
THROUGH 8 PM. ELSEWHERE...MORE ISOLATED TO SCATTERED ACTIVITY IS
OCCURRING...FROM THE MOUNTAINS INTO THE PUEBLO AREA. HIGH-RES
MODEL GUIDANCE SUGGESTS INSTABILITY AND LOW LEVEL BOUNDARIES WILL
LIKELY PRODUCE CONTINUED ACTIVITY THIS EVENING.  MOZLEY

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 334 PM MDT THU AUG 7 2014

...EVENING THUNDERSTORMS...SOME MARGINALLY SEVERE...

OBVIOUSLY FROM RADAR AND SATELLITE...A COUPLE OF MAIN AREAS OF
CONVECTION THIS AFTERNOON...ONE OVER NORTHEAST COLORADO AND THE
OTHER OVER LAS ANIMAS COUNTY.  VARIOUS RUNS OF THE HRRR...THE
NAM12...AND TO SOME EXTENT...THE GFS40...HAVE HAD THIS CONCEPT.
THESE RUNS ALL TAKE THE CONVECTION EASTWARD THROUGH THE EVENING
HOURS...IMPACTING NORTHERN AND SOUTHEASTERN PARTS OF THE PLAINS.
THE HRRR SHOWS ANOTHER POSSIBLE AREA OF CONVECTION DEVELOPING OVER
PUEBLO COUNTY AND TRACKING EAST THROUGH THE EVENING...STARTING
AROUND 22Z OR SO.  THIS COULD BE THE RESULT OF OUTFLOW COMING SOUTH
OUT OF THE NORTHERN CONVECTION INTERACTING WITH OUTFLOW COMING NORTH
OUT OF THE SOUTHERN CONVECTION.  THERE ARE HINTS THAT SOMETHING LIKE
THIS MAY HAPPEN...WITH 2 POSSIBLE OUTFLOWS EMERGING FROM ONGOING
CONVECTION...AND INDICATIONS OF LIFT COMING IN FROM THE WEST OVER
FREMONT COUNTY.

IN ANY EVENT...SHEERS ARE MARGINAL...MAYBE 25-35 KNOTS...BUT
ADEQUATE ENOUGH...FOR A FEW MARGINALLY SEVERE STORMS...PRODUCING
LIGHTNING...1 INCH HAIL...WIND GUSTS TO 60 MPH AND LOCALLY HEAVY
RAIN.  BURN SCARS COULD BE IMPACTED WITH FLASH FLOODING IF THEY TAKE
A HIT. MOST ACTIVITY SHOULD CLEAR EAST OF THE AREA BY ABOUT 04Z.
WATCH IS IN EFFECT FOR THE PLAINS THROUGH 01Z AT THIS POINT. LW

TOMORROW...OVERALL...LOOKS QUIETER AT THIS TIME.  PROBABLY MORE
STABLE WITH LESS OF A TRIGGER...ALTHOUGH IT WILL BE CLOSE.  A
TRIGGER SEEMS TO EMERGE IN THE MODELS OVER NORTHEAST COLORADO IN THE
AFTERNOON.  WE WILL HAVE TO SEE IF IT IS FAR ENOUGH SOUTH TO IMPACT
CONVECTION DOWN OUR WAY.  COULD BE MARGINAL SEVERE THREAT AGAIN IF
THAT OCCURS. LW

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 334 PM MDT THU AUG 7 2014

.SATURDAY NIGHT AND SUNDAY...ANOTHER CONVECTIVE COMPLEX COULD
DEVELOP SATURDAY AFTERNOON AND EARLY EVENING OVER NORTHEAST
COLORADO AND TRACK TOWARDS THE SOUTHEAST. MAINTAINED SCATTERED
POPS WELL INTO THE EVENING OVER KIOWA AND NEARBY COUNTIES. ON
SUNDAY..CWA WILL BE ON THE SOUTHERN FRINGE OF A SHORTWAVE WHICH
PASSES TO THE NORTHEAST. THE DISTURBANCE WILL ALSO BRING IN
ANOTHER SURGE FROM THE NORTH...WHICH COULD HELP INCREASE MOISTURE
OVER THE EASTERN PLAINS. THE COVERAGE AND STRENGTH OF THE STORMS
WILL DEPEND ON SUBTLE FEATURES. HOWEVER...ANTICIPATE WEAK SHEAR SO
THREAT FOR WIDESPREAD STRONG TO SEVERE STORMS WILL BE QUITE LOW.
GRIDS HAVE MOSTLY SCATTERED STORMS IN THE AFTERNOON...WITH THE
GREATER COVERAGE MOVING FURTHER EAST IN THE EVENING.

.MONDAY THROUGH THURSDAY...GFS...EC AND ENSEMBLES AGREE ON
AMPLIFYING THE RIDGE OVER COLORADO DURING THIS PERIOD.
GFS AND EC GENERALLY AGREE THAT THE INITIAL RETURN OF MONSOON
MOISTURE WILL MOSTLY BE TO THE WEST OF COLORADO...THEN MOVE
EASTWARD INTO COLORADO UNDER THE RIDGE. SURFACE ANTICYCLONES WILL
ALSO MOVE SOUTHEAST INTO THE HIGH PLAINS WITH THE NORTHWEST FLOW
ALOFT. THE DAY TO DAY VARIATIONS IN THE WEATHER WILL DEPEND ON
SUBTLE FEATURES IN THE FLOW. CURRENT THINKING IS THAT THE BEST
MONSOON MOISTURE WILL MOSTLY STAY WEST OF THE CWA...AND THAT HIGH
PRESSURE ON THE HIGH PLAINS WILL BE TOO FAR EAST TO ADVECT MUCH
LOW LEVEL MOISTURE INTO COLORADO. AS A RESULT...THE GRIDS HAVE A
MODEST DRYING TREND...WITH NEAR SEASONAL TEMPERATURES. HAVE SOME
HIGHER POPS NEAR THE KANSAS BORDER WHICH WILL BE CLOSER TO THE LOW
LEVEL MOISTURE. --PGW--

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 334 PM MDT THU AUG 7 2014

MAINLY VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE PERIOD.
HOWEVER...WILL SEE A PERIOD OF SHOWER AND THUNDERSTORM ACTIVITY THIS
EVENING AS A WEATHER DISTURBANCE MOVES ACROSS THE AREA. A FEW STORMS
COULD BE MARGINALLY SEVERE...WITH LIGHTNING...1 INCH HAIL...WIND
GUSTS TO 60 MPH AND LOCALLY HEAVY RAIN. BEST CHANCES OF STORMS
AFFECTING TERMINALS LOOKS TO BE THROUGH 01Z WITH STORMS CONTINUING
TO IMPACT THE PLAINS ALONG THE KANSAS BORDER THROUGH ABOUT 04Z.
TOMORROW...MORE STORMS POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS...BUT LESS WIDESPREAD AND GENERALLY LESS INTENSE THAN TODAY. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MOZLEY
SHORT TERM...LW
LONG TERM...PGW
AVIATION...LW
Hazardous weather outlook, Aug 7, 11:28 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1128 AM MDT THU AUG 7 2014

COZ058>089-093>099-081730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1128 AM MDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF SOUTH
CENTRAL AND SOUTHEAST COLORADO TODAY AS A WEATHER SYSTEM MOVES
EAST ACROSS THE AREA.  STORMS OVER THE MOUNTAINS WILL SPREAD TO
THE I-25 CORRIDOR DURING THE EARLY AFTERNOON HOURS AND THEN
CONTINUE EAST THROUGH THE REMAINDER OF THE AFTERNOON INTO THE
EVENING.

PRIMARY STORM THREATS TODAY WILL INCLUDE LIGHTNING...HAIL UP TO 1
INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND LOCAL FLASH FLOODING
PARTICULARLY ON BURN SCARS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVER MOST OF
SOUTHERN COLORADO FRIDAY AND AGAIN SATURDAY...WITH THE BEST
CHANCE OF STORMS OVER THE EASTERN PLAINS WHERE MOISTURE WILL BE
SLIGHTLY MORE PLENTIFUL. THE MAIN THREATS FROM ANY STORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAIN...WITH ONE OR TWO STRONG STORMS
OVER THE EASTERN PLAINS PRODUCING NICKEL SIZED HAIL AND 50 MPH
WINDS. MOISTURE WILL THEN INCREASE ACROSS ALL OF THE REGION FROM
SUNDAY INTO THE MIDDLE OF NEXT WEEK...WITH SCATTERED THUNDERSTORMS
POSSIBLE AT MANY LOCATIONS THROUGH THE PERIOD. LIGHTNING AND
LOCALLY HEAVY RAIN WILL BE THE MAIN STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING.

50/50

In the hours before

Special weather statement, Aug 7, 5:57 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT THU AUG 7 2014

COZ095>098-080030-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
557 PM MDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA...
NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 630 PM
MDT...

AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF HASTY...OR 21 MILES NORTHWEST OF
LAMAR...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR AND NEEOSHE RESERVOIR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3813 10290 3823 10309 3850 10297 3833 10264
TIME...MOT...LOC 2356Z 214DEG 14KT 3824 10295

KT
Special weather statement, Aug 7, 6:11 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
611 PM MDT THU AUG 7 2014

COZ081-084-085-080045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
611 PM MDT THU AUG 7 2014

...SPECIAL WEATHER STATEMENT FOR THE WALDO BURN SCAR...

AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS INCREASING TO THE WEST OF THE WALDO BURN
SCAR. IF THESE STORMS BUILD SOUTHWARD...THEN THEY COULD THREATEN THE
WALDO BURN SCAR BETWEEN 620 PM AND 730 PM. RESIDENTS IN AND AROUND
THE WALDO BURN SCAR SHOULD BE ALERT FOR THE POTENTIAL FOR RAPIDLY
CHANGING WEATHER CONDITIONS.

LAT...LON 3886 10498 3896 10511 3903 10488 3890 10476
TIME...MOT...LOC 0008Z 245DEG 12KT 3895 10507

HODANISH
Special weather statement, Aug 7, 6:18 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT THU AUG 7 2014

COZ096-098-080045-
EASTERN KIOWA COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO-
618 PM MDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA AND PROWERS
COUNTIES UNTIL 645 PM MDT...

AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GRANADA...OR 10 MILES
SOUTHEAST OF LAMAR...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAMAR...HOLLY...GRANADA...WILEY...HARTMAN...BRANDON AND BRISTOL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3771 10239 3812 10274 3850 10244 3806 10204
      3772 10205
TIME...MOT...LOC 0017Z 224DEG 28KT 3801 10245

KT
Special weather statement, Aug 7, 6:34 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
634 PM MDT THU AUG 7 2014

COZ084-080100-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
634 PM MDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
700 PM MDT...

AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SIMLA...OR 25 MILES SOUTHWEST OF LIMON...
MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAMAH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3907 10405 3903 10406 3904 10408 3906 10420
      3913 10418 3913 10405
TIME...MOT...LOC 0033Z 289DEG 23KT 3910 10411

HODANISH
Special weather statement, Aug 7, 6:43 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
643 PM MDT THU AUG 7 2014

COZ081-084-085-080130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
643 PM MDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR THE WALDO BURN SCAR...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM APPROACHING THE NORTH SIDE OF THE WALDO BURN
SCAR...MOVING EAST AT 20 MPH.

THIS STORM IS PROJECTED TO MOVE OVER THE NORTHERN PART OF THE WALDO
BURN SCAR.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE...MAINLY ON THE
NORTH SIDE OF THE WALDO BURN SCAR...HOWEVER IF THIS STORM
INTENSIFIES FURTHER OR BUILDS SOUTHWARD...THEN HEAVIER AMOUNTS WILL
BE POSSIBLE OVER ALL OF THE SCAR.

LAT...LON 3891 10509 3901 10508 3897 10486 3884 10486
TIME...MOT...LOC 0040Z 274DEG 15KT 3897 10499

HODANISH
Special weather statement, Aug 7, 6:44 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
644 PM MDT THU AUG 7 2014

COZ084-085-080115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
644 PM MDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 715
PM MDT...

AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FALCON...OR 15 MILES EAST OF COLORADO
SPRINGS...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN COLORADO SPRINGS...FALCON...ELLICOTT AND SCHRIEVER AFB.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3879 10466 3898 10465 3901 10427 3874 10429
TIME...MOT...LOC 0044Z 193DEG 21KT 3891 10454

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:03 PM MDTSevere Thunderstorm WarningPUBBaca42 min
Aug 7, 6:11 PM MDTSpecial Weather StatementPUBTeller34 min
Aug 7, 6:18 PM MDTSpecial Weather StatementPUBProwers27 min
Aug 7, 6:27 PM MDTAreal Flood AdvisoryPUBProwers3 hr
Aug 7, 6:34 PM MDTSpecial Weather StatementPUBElbert26 min
Aug 7, 6:34 PM MDTSevere Thunderstorm WarningPUBKiowa41 min
Aug 7, 6:43 PM MDTSpecial Weather StatementPUBTeller47 min
Aug 7, 10:21 PM MDTSpecial Weather StatementPUBTeller24 min
Aug 7, 10:46 PM MDTSpecial Weather StatementPUBTeller29 min
Aug 7, 11:15 PM MDTSpecial Weather StatementPUBTeller30 min
Aug 8, 12:38 AM MDTSpecial Weather StatementPUBTeller37 min
Aug 8, 12:49 PM MDTSpecial Weather StatementPUBEl Paso56 min
Aug 8, 1:25 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 8, 1:36 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 8, 1:44 PM MDTSevere Thunderstorm WarningPUBEl Paso29 min
Aug 8, 2:11 PM MDTSpecial Weather StatementPUBLas Animas64 min
Aug 8, 2:38 PM MDTSpecial Weather StatementPUBLas Animas52 min
Aug 8, 3:05 PM MDTSpecial Weather StatementPUBFremont55 min
Aug 8, 3:21 PM MDTSpecial Weather StatementPUBEl Paso54 min
Aug 8, 4:09 PM MDTSpecial Weather StatementPUBPueblo36 min
Aug 8, 4:20 PM MDTSpecial Weather StatementPUB25 min
Aug 8, 4:35 PM MDTSpecial Weather StatementPUBPueblo25 min
Aug 8, 4:37 PM MDTSpecial Weather StatementPUBPueblo23 min
Aug 8, 4:44 PM MDTSpecial Weather StatementPUB31 min
Aug 8, 4:48 PM MDTSpecial Weather StatementPUBPueblo27 min
Aug 8, 4:55 PM MDTSpecial Weather StatementPUBPueblo35 min
Aug 8, 5:04 PM MDTSpecial Weather StatementPUBPueblo26 min
Aug 8, 5:14 PM MDTSpecial Weather StatementPUBTeller31 min
Aug 8, 5:16 PM MDTSevere Thunderstorm WarningPUBPueblo31 min
Aug 8, 5:46 PM MDTAreal Flood AdvisoryPUBPueblo119 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.